Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 20, 2022, 2:14 AM EDT for 4 counties in Indiana. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2022, 2:14 AM EDT (06:14 UTC)
- Expired
- May 20, 2022, 2:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 2:20 AM EDT | TSTM WND DMG | 1 Sw Seymour, IN | BASEBALL DUGOUT HAD SIGNIFICANT DAMAGE WITH ROOF LIFTED OFF AND CINDER BLOCK WALL KNOCKED DOWN. ALUMINUM BLEACHERS WERE BLOWN INTO FENCE OF BASEBALL FIELD. BUILDING ONSITE ONLY HAD MINOR SIDING DAMAGE. DAMAGE ALL LAID OUT TO NORTH AND NORTHEAST ALONG STORM TRA |
| May 20, 2:39 AM EDT | TSTM WND DMG | 1 Ne North Vernon, IN | NUMEROUS TREES AND UTILITY LINES DOWN ON NORTHEAST SIDE OF NORTH VERNON. TREE FALL DIRECTION MAINLY TO THE NORTH AND NORTHEAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
623
WUUS53 KIND 200614
SVRIND
INC005-031-071-079-200645-
/O.NEW.KIND.SV.W.0053.220520T0614Z-220520T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
214 AM EDT Fri May 20 2022
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southwestern Decatur County in central Indiana...
Southern Bartholomew County in central Indiana...
Eastern Jackson County in south central Indiana...
Jennings County in southeastern Indiana...
* Until 245 AM EDT.
* At 214 AM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Columbus to 8 miles northwest of
Seymour to Brownstown, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Elizabethtown and Jonesville around 220 AM EDT.
Columbus and Azalia around 225 AM EDT.
Hartsville and Newbern around 230 AM EDT.
Other locations in the path of these severe thunderstorms include
Hayden, Grammer, Letts, Country Squire Lakes, Greensburg, North
Vernon, Vernon, Westport and Butlerville.
This includes Interstate 65 between mile markers 42 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 8608 3914 8608 3936 8551 3917 8548
3891 8553 3878 8608 3878 8610 3877 8612
TIME...MOT...LOC 0614Z 243DEG 43KT 3912 8591 3903 8600 3888 8603
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BRB3 follow-up statements
074
WWUS53 KIND 200628
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
228 AM EDT Fri May 20 2022
INC005-031-071-079-200645-
/O.CON.KIND.SV.W.0053.000000T0000Z-220520T0645Z/
Decatur IN-Bartholomew IN-Jackson IN-Jennings IN-
228 AM EDT Fri May 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHWESTERN DECATUR...SOUTHEASTERN BARTHOLOMEW...NORTHEASTERN
JACKSON AND JENNINGS COUNTIES...
At 227 AM EDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Columbus to 6 miles east of
Seymour to 10 miles east of Brownstown, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Grammer, Country Squire Lakes, North Vernon, Vernon, Westport,
Butlerville and Letts.
This includes Interstate 65 between mile markers 42 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3881 8596 3889 8595 3902 8589 3915 8595
3932 8550 3917 8548 3891 8553
TIME...MOT...LOC 0627Z 260DEG 41KT 3909 8585 3897 8578 3884 8586
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRB143
WWUS53 KIND 200637
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
237 AM EDT Fri May 20 2022
INC005-071-200646-
/O.CAN.KIND.SV.W.0053.000000T0000Z-220520T0645Z/
Bartholomew IN-Jackson IN-
237 AM EDT Fri May 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTHOLOMEW AND
NORTHEASTERN JACKSON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3887 8580 3896 8575 3910 8576 3920 8549
3917 8548 3891 8553 3885 8580
TIME...MOT...LOC 0636Z 260DEG 41KT 3911 8571 3899 8564 3886 8572
$$
INC031-079-200645-
/O.CON.KIND.SV.W.0053.000000T0000Z-220520T0645Z/
Decatur IN-Jennings IN-
237 AM EDT Fri May 20 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTH CENTRAL DECATUR AND JENNINGS COUNTIES...
At 236 AM EDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Vernon to North Vernon to 11
miles southeast of Seymour, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Vernon around 240 AM EDT.
Westport and Butlerville around 245 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3887 8580 3896 8575 3910 8576 3920 8549
3917 8548 3891 8553 3885 8580
TIME...MOT...LOC 0636Z 260DEG 41KT 3911 8571 3899 8564 3886 8572
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRB730
WWUS53 KIND 200643
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
243 AM EDT Fri May 20 2022
INC031-079-200652-
/O.EXP.KIND.SV.W.0053.000000T0000Z-220520T0645Z/
Decatur IN-Jennings IN-
243 AM EDT Fri May 20 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DECATUR AND
JENNINGS COUNTIES WILL EXPIRE AT 245 AM EDT...
The storms which prompted the warning have weakened below severe
limits. However gusty winds to 50 mph are still possible in eastern
Jennings County.
LAT...LON 3887 8580 3896 8575 3910 8576 3920 8549
3917 8548 3891 8553 3885 8580
TIME...MOT...LOC 0642Z 243DEG 43KT 3914 8563 3902 8556 3889 8564
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:32 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 19, 11:32 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1132 PM EDT Thu May 19 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 836 PM EDT Thu May 19 2022 H20 Vapor imagery was showing the MCV moving northeast and around Effingham, Illinois at 8 PM EDT. Convection was already moving back into east central Illinois and with the convection moving into better low level shear, there is some concern this could become supercellular and so much so that a new severe thunderstorm watch has been issues that will run through 2 AM. Large hail will be the main concern over most of central Indiana with the warm front to the southwest across western Kentucky resulting in mostly elevated hail producers this evening. However, southwestern counties will have a better chance of getting into the warm sector as the front lifts slowly northeast. Also, areas near and south of Interstate 70 have now been placed in a slight risk of excessive rainfall for Day, and some areas have already received over 2 inches. So, there is concern for flooding there. && .Short Term...(This evening through Friday night) Issued at 302 PM EDT Thu May 19 2022 Highlights... * Severe weather possible this afternoon into tonight * Damaging winds, large hail, and isolated tornadoes are possible * Windy and hot on Friday Severe weather is possible this afternoon into tonight as an MCV approaches the area. Radar shows that convection has fired up over Southwest Indiana and is moving NE. These storms will move into far SW counties over the next hour. A warm front is currently draped across Central Indiana with the southern half of the CWA in the warm sector. Moisture advection within the warm sector has increased dewpoints into the mid and upper 60s. High dewpoints along with daytime heating have resulted in moderate to strong instability across southern counties. An upper wave over Illinois along with the approaching MCV will provide the main forcing for storms with the warm front providing subtle forcing and enhanced directional shear. Moderate to high instability, adequate low level wind shear, and overall forcing may produce strong to severe thunderstorms this afternoon into tonight. The primary threats are damaging winds and large hail, but isolated tornadoes are possible. Storms are expected to weaken overnight as instability decreases with the loss of daytime heating. Southerly flow and low level moisture will limit overnight cooling with lows in the upper 60s to near 70 degrees. Friday and Friday night... A strong LLJ will help advect warm moist air into the area. Partly cloudy skies through the day will allow for sunshine and daytime mixing. With this expected mixing, surface wind gusts could reach 40 mph at times. Model guidance is in good agreement that strong wind gusts are possible tomorrow, especially over northwestern counties. A cold front will slowly begin to approach Central Indiana late Friday night with a low chance for showers and thunderstorms across mainly NW counties. Confidence is low in any precipitation for Friday night as guidance continues to trend slower with the approaching cold front. Temperatures will reach the middle to upper 80s. Indy's record high for Friday is 90 degrees, last reached in 1977. Southerly flow and low level moisture will keep overnight temperatures above average with lows near 70 degrees. && .Long Term...(Saturday through Thursday) Issued at 302 PM EDT Thu May 19 2022 * Active weather expected this period. * Rain chances Saturday afternoon and night * More Rain chances on Tuesday afternoon through Thursday Saturday and Saturday Night... Models show SW flow in place aloft across Indiana ahead of a broader...deeper trough in place over the northern plains. A surface frontal boundary will be in place across NW Indiana allowing Central Indiana to reside within the warm sector for the day. Forecast soundings show favorable conditions for convection with attainable convective temperatures and sufficient CAPE. Saturday should not be a washout...but thunderstorm chances will be increasing as the day progresses. By Saturday Night...models show the cold front sagging southward across Central Indiana. Thus will trend toward high pops on Saturday afternoon and evening as daytime heating initially starts the storm chances...followed by additional development due to the arrival and passage of the expected cold front. Sunday Through Tuesday Morning... Models show the cold front departing on Sunday morning as subsidence and drying take place in the wake of the system. Aloft...weak mid level ridging and strong surface high pressure are noted to be pushing from the plains...across Indiana to the eastern Great Lakes and Quebec by Tuesday Morning. Forecast soundings continue to suggest a dry column through the period with mainly northerly or northeasterly surface flow. Thus will trend toward a dry forecast here with below normal high temperatures in the upper 60s and lower 70s. Tuesday afternoon through Thursday... Rain chances will return during this period. Models suggest a deep upper trough pushing out of the Rockies...providing SW flow aloft over Central Indiana on Tuesday afternoon. By Wednesday and Thursday...this upper trough is expected to push to the southern plains while continuing to eject weak upper forcing across the Ohio Valley within the SW flow aloft. Meanwhile a surface frontal boundary is depicted across Central Indiana and a weak surface low is suggested to push across the front on Wednesday into Thursday. Finally during this time...forecast soundings show a saturated column...mainly on Wednesday and Thursday as the best forcing passes. Pwats at that time are suggested to be near 1.80. Thus will have highest pops on those days. && .Aviation...(06Z TAF Issuance) Issued at 1132 PM EDT Thu May 19 2022 IMPACTS: - Thunderstorms will result in MVFR and possibly worse flying conditions at times through 08z. Then, conditions will improve to VFR. - Winds 180-210 degrees with gusts to 30 knots away from thunderstorms after 14z and in thunderstorms prior, through 08z. - Non-convective LLWS 09z-16z and more after 04Z Saturday. DISCUSSION: MCV will move across the terminals overnight and bring in strong to severe thunderstorms with gusty winds and hail possible. Non-convective low level wind shear and gusty winds away from thunderstorms possible after that. && .Hydrology... With heavy rain falling earlier over parts of south central Indiana, earlier this evening, to the tune of radar estimated 2 inches, the MCV moving towards central Indiana, precipitable water near 2 inches, instability axis with surface based CAPE to 3500 J/KG or higher and a boundary over southwestern Indiana, went ahead with a Flash Flood Watch through 8 AM for areas near and south of Interstate 70. This is also within the WPC Day1 Slight Risk for Excessive Rainfall. Heaviest rain will be late this evening and overnight. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 AM EDT Friday for INZ051>057-060>065-067>072. && Update...MK Short Term...Melo Long Term...Puma Aviation...MK Hydrology...MK
Hazardous weather outlook, May 19, 10:01 PM EDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1001 PM EDT Thu May 19 2022 INZ021-028>031-035>042-046>049-210215- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Hendricks-Marion-Hancock- Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, and New Castle 1001 PM EDT Thu May 19 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms are possible overnight. Lightning remains a potential hazard with any thunderstorm. Heavy rain is possible at times. Any prolonged heavy rain could lead to a flooding threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected at times from Friday night through Saturday night. A few storms could be strong to severe. Damaging winds and large hail would be the main threats. Winds gusts up to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters should keep an eye on the forecast for later developments. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ043>045-051>055-060>065-067>072-210215- Vermillion-Parke-Putnam-Vigo-Clay-Owen-Morgan-Johnson-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1001 PM EDT Thu May 19 2022 ...Severe Thunderstorm Watch until 2AM... ...Flood Watch until 8AM... This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms are possible tonight. Some storms may be strong to severe. Damaging winds and large hail are the primary threats with isolated tornadoes possible. Heavy rain fell this afternoon and more heavy rain is possible overnight. Flooding is likely within prolonged periods of heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected at times from Friday night through Saturday night. A few storms could be strong to severe. Damaging winds and large hail would be the main threats. Winds gusts up to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters should keep an eye on the forecast for later developments. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ056-057-210215- Shelby-Rush- Including the cities of Shelbyville and Rushville 1001 PM EDT Thu May 19 2022 ...Flood Watch until 8AM... This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms are possible overnight. Lightning remains a potential hazard with any thunderstorm. Heavy rain fell this afternoon and more heavy rain is possible overnight. Flooding is likely within prolonged periods of heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are expected at times from Friday night through Saturday night. A few storms could be strong to severe. Damaging winds and large hail would be the main threats. Winds gusts up to 40 mph are possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters should keep an eye on the forecast for later developments. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, May 20, 12:36 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1236 AM EDT Fri May 20 2022
INZ063-064-200500-
Brown IN-Bartholomew IN-
1236 AM EDT Fri May 20 2022
...Strong thunderstorms will impact portions of eastern Brown and
western Bartholomew Counties through 100 AM EDT...
At 1236 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Franklin to 9 miles south of
Nashville. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of eastern Brown and
western Bartholomew Counties, including the following locations...
Spurgeons Corner, Waymansville, Elkinsville, Clifford, Stone Head,
Gnaw Bone, Story, Taylorsville and Edinburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central and south central Indiana.
&&
LAT...LON 3904 8608 3905 8630 3932 8611 3935 8607
3935 8581 3904 8604
TIME...MOT...LOC 0436Z 215DEG 41KT 3932 8610 3907 8625
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, May 20, 12:37 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1237 AM EDT Fri May 20 2022
INZ071-200515-
Jackson IN-
1237 AM EDT Fri May 20 2022
...Strong thunderstorms will impact portions of Jackson County
through 115 AM EDT...
At 1237 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Bedford to 8 miles
southwest of Brownstown. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Brownstown around 1245 AM EDT.
Other locations in the path of these storms include Seymour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
central, south central and southeastern Indiana.
&&
LAT...LON 3878 8606 3878 8610 3877 8610 3876 8612
3878 8618 3878 8623 3876 8627 3899 8628
3899 8632 3901 8632 3905 8623 3905 8608
3904 8608 3904 8587 3882 8579 3876 8604
TIME...MOT...LOC 0437Z 247DEG 50KT 3892 8636 3879 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, May 20, 1:05 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
105 AM EDT Fri May 20 2022
INZ068-200530-
Daviess IN-
105 AM EDT Fri May 20 2022
...A strong thunderstorm will impact portions of northern Daviess
County through 130 AM EDT...
At 104 AM EDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 16 miles northeast of Petersburg, moving east at 50
mph.
HAZARD...Winds in excess of 40 mph, heavy rainfall, and penny size
hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Daviess
County, including the following locations... Odon, Cannelburg,
Montgomery, West Boggs Lake, Plainville and Loogootee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southwestern Indiana.
&&
LAT...LON 3873 8726 3873 8725 3874 8725 3874 8724
3875 8725 3876 8725 3877 8724 3877 8726
3891 8693 3890 8691 3882 8690 3881 8692
3867 8692 3865 8719
TIME...MOT...LOC 0504Z 254DEG 44KT 3871 8714
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, May 20, 1:27 AM EDT, 47 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
127 AM EDT Fri May 20 2022
INZ072-200600-
Jennings IN-
127 AM EDT Fri May 20 2022
...Strong thunderstorms will impact portions of eastern Jennings
County through 200 AM EDT...
At 126 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of North Vernon to 6 miles
southeast of Vernon. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of eastern Jennings
County, including the following locations... Butlerville and
Nebraska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southeastern Indiana.
&&
LAT...LON 3913 8563 3913 8557 3919 8544 3891 8545
3891 8554 3888 8554 3888 8557 3885 8557
3885 8560
TIME...MOT...LOC 0526Z 242DEG 35KT 3916 8556 3891 8554
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, May 20, 1:40 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
140 AM EDT Fri May 20 2022
INZ053-061-200615-
Owen IN-Greene IN-
140 AM EDT Fri May 20 2022
...A strong thunderstorm will impact portions of southeastern Owen
and northeastern Greene Counties through 215 AM EDT...
At 139 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomfield, or 23 miles west of Bloomington, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Owen
and northeastern Greene Counties, including the following
locations... Worthington and Solsberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
south central, southwestern and west central Indiana.
&&
LAT...LON 3923 8669 3899 8668 3899 8704 3916 8706
TIME...MOT...LOC 0539Z 262DEG 29KT 3909 8696
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, May 20, 1:45 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
145 AM EDT Fri May 20 2022
INZ069-070-200615-
Martin IN-Lawrence IN-
145 AM EDT Fri May 20 2022
...A strong thunderstorm will impact portions of central Martin and
southern Lawrence Counties through 215 AM EDT...
At 145 AM EDT, Doppler radar was tracking a strong thunderstorm over
Shoals, or 20 miles southwest of Bedford, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Martin and
southern Lawrence Counties, including the following locations...
Huron, Tunnelton, Spring Mill State Park, Mitchell and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
south central and southwestern Indiana.
&&
LAT...LON 3860 8689 3878 8689 3882 8629 3873 8629
3873 8631 3869 8631 3869 8668 3858 8668
TIME...MOT...LOC 0545Z 270DEG 36KT 3869 8680
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BRBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:58 PM EDT | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 13 more | 11 hr |
| May 19, 10:15 PM EDT | Special Weather Statement | IND | Sullivan | 30 min |
| May 19, 10:21 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 24 min |
| May 19, 10:36 PM EDT | Severe Thunderstorm Warning | IND | Knox | 39 min |
| May 19, 10:38 PM EDT | Tornado Warning | IND | Knox | 37 min |
| May 19, 11:07 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin | 38 min |
| May 19, 11:31 PM EDT | Special Weather Statement | IND | Boone, Hendricks, Morgan | 29 min |
| May 19, 11:46 PM EDT | Special Weather Statement | IND | Daviess, Greene, Lawrence, Martin | 29 min |
| May 19, 11:49 PM EDT | Special Weather Statement | IND | Knox | 26 min |
| May 20, 12:05 AM EDT | Special Weather Statement | IND | Boone, Hamilton, Marion, Tipton | 25 min |
| May 20, 12:19 AM EDT | Special Weather Statement | IND | Lawrence | 26 min |
| May 20, 12:36 AM EDT | Special Weather Statement | IND | Bartholomew | 24 min |
| May 20, 12:37 AM EDT | Special Weather Statement | IND | Jackson | 38 min |
| May 20, 1:00 AM EDT | Areal Flood Advisory | IND | Greene | 3 hr |
| May 20, 1:05 AM EDT | Special Weather Statement | IND | Daviess | 25 min |
| May 20, 1:27 AM EDT | Special Weather Statement | IND | Jennings | 33 min |
| May 20, 1:40 AM EDT | Special Weather Statement | IND | Greene | 35 min |
| May 20, 1:45 AM EDT | Special Weather Statement | IND | Martin | 30 min |
| May 20, 1:52 AM EDT | Areal Flood Advisory | IND | Hamilton, Marion | 113 min |
| May 20, 1:59 AM EDT | Areal Flood Advisory | IND | Lawrence, Martin | 3 hr |
| May 20, 2:42 AM EDT | Special Weather Statement | IND | Jennings | 18 min |
| May 20, 5:10 AM EDT | Areal Flood Advisory | IND | Lawrence, Martin, Monroe | 6 hr |
| May 20, 9:08 AM EDT | Areal Flood Advisory | IND | Jackson, Jennings | 7 hr |
| May 20, 11:38 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| May 20, 11:38 AM EDT | River Flood Warning | IND | Gibson, Knox | 5 days |
| May 20, 7:47 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.